# SDR ASAA0853431

- Difficulty date: August 29, 2008
- Submitted: September 4, 2008
- Operation: Air carrier
- Aircraft: N558AS
- Make and model: Boeing 737890
- Aircraft serial: 35177
- Aircraft time: 8,409 hours, 2,445 cycles
- System (JASC): 3460 · Flight Management Computing Hardware System
- Part: Control Unit
- Part number: 1741010201
- Part serial: 004632
- Condition: Malfunctioned
- Location: Flight Deck
- Part time: 8,409 hours, 2,445 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

THE LEFT MCDU BLANKED OUT TWICE WITHIN 10 MINUTES THE FAIL LIGHT ILLUMINATED ON THE LEFT VERTICAL SIDE OF THE NUMBER KEY PAD.  THE CENTER SCRENE MESSAGE INDICATED BIT TEST BIT PASS NORMAL OPERATION WAS AUTOMATICALLY RESTORED BOTH TIMES WITHIN 10 SECONDS.  UNABLE TO DUPLICATE MCDU FAIL LIGHT ON OR A BLANK DISPLAY.  REMOVED MCDU AND ACCOMPLISHED COOLING VENT CLEANING PER AMM 34 61 01 100 801.  REINSTALLED MCDU AND ACCOMPLISHED INSTALLATION TEST PER AMM 34 61 01 401.  GROUND VERIFICATION SUCCESSFUL DUE TO ALL TEST NORMAL.  SINCE THE DISCREPANCY WAS NOT DUPLICATED ON THE GROUND VERIFICATION OF CORRECTIVE ACTION IS DEFERRED FOR THE FIRST 60 MINUTES OF ETOPS FLIGHT.  VERIFICATION FLIGHT SATISFACTORY.
